Alert archive / Texas / Flash Flood Warnings in 2002

Flash Flood Warning 38, NWS Fort Worth, TX

July 30, 2002Stephens County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 30, 2002, 3:42 AM CDT for Stephens County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2002, 3:42 AM CDT (08:42 UTC)
Expired
Jul 30, 2002, 6:30 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Stephens County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2002-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2002-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2446 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1282 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 300842
FFWFTW
TXC429-301130-

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
340 AM CDT TUE JUL 30 2002

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLOOD WARNING FOR...
  STEPHENS COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 630 AM CDT.

* AT 337 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN HAS FALLEN OVER THE WESTERN AND SOUTHERN AREAS OF STEPHENS
  COUNTY...INCLUDING THE BRECKENRIDGE AREA.  RADAR RAINFALL
  ESTIMATES OF TWO TO THREE INCHES HAVE FALLEN ALONG BIG SANDY CREEK
  AND OVER HUBBARD CREEK LAKE. THE HEAVY RAIN WAS NEARLY
  STATIONARY.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

LAT...LON 3252 9909 3254 9859 3294 9867 3294 9909

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 10:05 PM CDT, 5 hours 37 minutes earlier.

Area forecast discussion, Jul 29, 10:05 PM CDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1005 PM CDT MON JUL 29 2002

MOST OF THE THUNDERSTORMS HAVE WEAKENED ACROSS NORTH TEXAS THIS
EVENING.  STILL EXPECT REDEVELOPMENT LATER TONIGHT AS THE LOW LEVEL
JET SETS UP. HOWEVER...THE LOW LEVEL JET WILL NOT BE NEARLY AS
STRONG AS THE LAST FEW NIGHTS..THEREFORE WILL KEEP POPS FARILY LOW
IN MOST ZONES.  LOOKS LIKE THE SOUTHWEST ZONES WILL SEE THE MOST
INFULUCE FROM THE UPPER LEVEL SHEAR AXIS SO WILL INCREASE POPS
SLIGHTLY THERE.

NO OTHER MAJOR CHANGES WITH THIS UPDATE.

.FWD...NONE.

79

Nearby

Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.